Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse Articles > Author index
Search
Kyung-Soo Lim 2 Articles
Clinical Analysis of Puffer Fish Poisoning Cases
Seung-Hwan Hyun, Chang-Hwan Sohn, Seung-Mok Ryoo, Bum-Jin Oh, Kyung-Soo Lim
J Korean Soc Clin Toxicol. 2011;9(2):95-100.   Published online December 31, 2011
  • 91 View
  • 1 Download
AbstractAbstract PDF
Purpose: Ingestion of puffer fish can be poisonous due to the presence of potent neurotoxins such as tetrodotoxin (TTX) found in its tissues. There are few clinical reports related to TTX. We performed this study to evaluate the clinical characteristics of TTX poisoning. Methods: We conducted a retrospective study of the 41 patients diagnosed with TTX poisoning who visited the Seoul Asan medical center from July 2004 and December 2010. A review of patients' electronic medical records and patient telephone interviews were conducted. Diagnosis of TTX poisoning was confirmed by observing the casual link between puffer fish consumption and the development of typical TTX intoxication symptoms. Results: The mean age of the patients included in the study was 46.6 years. The highest incidence of intoxication was observed in patients in their 50s (10 patients). Seasonal distribution of intoxication events included 10 in spring, 7 in summer, 10 in fall, and 14 in winter. In most cases, symptoms occurred within 1 hour of ingestion. A wide range of symptoms were associated with puffer fish ingestion affecting multiple body systems including neuromuscular (27 patients), gastrointestinal (19 patients), and cardiopulmonary/vascular (19 patients). All patients were treated with symptomatic and supportive therapy and recovered completely, without sequelae, within 48 hours. In three cases, ventilator support was required. Conclusion: TTX poisoning is not seasonally related, and patients admitted to the emergency room were observed with a wide range of symptoms. Where TTX poisoning is diagnosed, supportive therapy should be performed. Early intubation and ventilation is important, especially is cases of respiratory failure.
The Clinical Characteristics and Mortality Factors of Patients with Hemorrhagic Complications after Anticoagulation Therapy with Warfarin
Se-Ho Lee, Nam-Kyu Kim, Chang-Hwan Sohn, Jung-Hun Kim, Won Kim, Kyung-Soo Lim, Bum-Jin Oh
J Korean Soc Clin Toxicol. 2009;7(2):164-171.   Published online December 31, 2009
  • 86 View
  • 0 Download
AbstractAbstract PDF
Purpose: The number of patients who take warfarin is growing and so is the number of complications. Hemorrhage is the major complication, but the clinical characteristics and outcomes have not been determined for Korean patients. Therefore, we tried to evaluate the characteristics of the patients with hemorrhagic complications after taking warfarin as anticoagulation therapy. Methods: We retrospectively reviewed the medical records of the patients who visited the emergency room with bleeding complications after taking warfarin anticoagulation at the out-patient clinic for 1 year from 1 st January 2008. We compared between two groups (the major hemorrhage group vs. the minor hemorrhage group) according to the clinical criteria, the unstable vital signs that required blood transfusion, transfusion more than 2 units of blood, the need for further laboratory follow-up, the need for interventional treatment and the development of critical complications or death due to bleeding. Results: There were 150 patients who met the criteria and had acute hemorrhagic complications (the major group: 90 patients and the minor group: 60 patients). In the major hemorrhage group, the frequent sites of bleeding were the gastro-intestinal system (40 patients), lung (14 patients) and intracranium (7 patients). At the emergency room, the major group showed a higher initial INR of the activated prothrombin time than did the minor group (p=0.02). The bleeding sites of the fatal cases were the gastro-intestinal system (3 patients), lung (3 patients) and intracranium (3 patients), but the percentage of fatality was the highest for intracranium bleeding. Conclusion: In the major hemorrhage group, gastrointestinal bleeding was the most frequent complication and fatality was the highest for intracranium bleeding. An initially higher INR showed a greater risk of major bleeding, but not more fatalities.

JKSCT : Journal of The Korean Society of Clinical Toxicology